Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Aug 27, 2021, 9:19 AM EDT. It took effect at Aug 27, 2021, 8:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2021, 9:19 AM EDT (13:19 UTC)
- In effect from
- Aug 27, 2021, 8:00 PM EDT
- Expired
- Aug 29, 2021, 2:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
009 WHUS72 KMFL 271319 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 919 AM EDT Fri Aug 27 2021 GMZ656-657-676-280630- /O.NEW.KMFL.SC.Y.0025.210828T0000Z-210829T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 919 AM EDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...From 8 PM this evening to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
4 follow-up statements
712 WHUS72 KMFL 271814 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 214 PM EDT Fri Aug 27 2021 GMZ656-657-676-280215- /O.CON.KMFL.SC.Y.0025.210828T0000Z-210829T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 214 PM EDT Fri Aug 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...From 8 PM this evening to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ https://www.weather.gov/miami
534 WHUS72 KMFL 280730 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 330 AM EDT Sat Aug 28 2021 GMZ656-657-676-281530- /O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 330 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet expected. * WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...until 8 pm EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ https://www.weather.gov/miami
778 WHUS72 KMFL 281259 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 859 AM EDT Sat Aug 28 2021 GMZ656-657-676-290000- /O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 859 AM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
716 WHUS72 KMFL 281846 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 246 PM EDT Sat Aug 28 2021 GMZ676-290600- /O.EXT.KMFL.SC.Y.0025.000000T0000Z-210829T0600Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 246 PM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Southeast winds 15 to 25 kt with occasional gusts as high as 35 kts and seas 3 to 6 feet. * WHERE...Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ GMZ656-657-290000- /O.CON.KMFL.SC.Y.0025.000000T0000Z-210829T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 246 PM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southeast winds 15 to 25 kt with occasional gusts as high as 35 kts and seas 3 to 6 feet. * WHERE...Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 7:27 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 27, 7:27 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 727 AM EDT Fri Aug 27 2021 .AVIATION(12Z TAFS)... East/southeasterly flow across the area throughout the period. Scattered showers and isolated storms over the east coast this morning. Showers and storms this afternoon, with highest chances over northern portions of the area, interior and Gulf coast. Brief periods of reduced vis/cigs with convection that moves over the terminals. These will be handled with amendments given the sporadic nature and lack of confidence with timing for each terminal. && .PREV DISCUSSION... (Issued 341 AM EDT Fri Aug 27 2021) SHORT TERM (Today through Saturday)... Models depict broad high pressure building across the western Atlantic, with a sfc ridge extending into the Carolina coast. This will place SoFlo under the influence of the southern periphery of the ridge, with prevailing easterly winds across the area through the short term. Abundant moisture remains over the area in the wake of a mid-upper trough, while additional moisture seems to be advected over SoFlo from the Atlantic as another mid level impulse arrives. MFL sounding data and model data show PWATs remaining in the 1.5 to 2 inch range, so expect chances of showers and thunderstorms to remain fairly high. The overall synoptic scenario will again favor interior and west coast areas for having the highest POPs, around 60 percent this afternoon. Models suggest even higher POPs on Saturday over the west half of SoFlo, in the 70-80 percent range, as moisture associated with Ida reaches the eastern Gulf. More warm/muggy days ahead with afternoon temperatures back into the low-mid 90s, and high humidity each day. Heat index values should have no trouble hitting triple digits across much of SoFlo. LONG TERM (Saturday Night through Thursday)... Ida is forecast to be over the central Gulf of Mexico Saturday night and make landfall in Louisiana on Sunday. In its wake, high pressure surface and aloft will nose into Florida from the north during the second half of the weekend, which will decrease surface winds across South Florida. Models still show rather deep moisture across the region along with high clouds partially associated with the upper level outflow on the east side of Ida. The east wind flow will focus higher PoPs over the interior and Gulf coast, but expect fairly even coverage of showers and thunderstorms from east to west as the winds will be light enough to allow for an enhancement of the east coast seabreeze. A similar pattern is expected for Monday as the high pressure continues to ease into Florida east of Ida which is forecast to be inland over the SE United States by this time. The pattern begins to change slightly on Tuesday as what's left of Ida moves E-NE over the SE U.S. and displaces the high pressure to the south. This should lead to more of a westerly wind flow and with sufficient moisture result in scattered to locally numerous showers and thunderstorms focusing over the eastern half of South Florida. Models show some drier air over the area Wednesday and Thursday, and PoPs reflect this with values in the 30-40% range both days. Temperatures will be seasonably warm through Monday, slightly modified by cloud cover and precipitation. By Tuesday and continuing through Thursday we should see a slight increase in max temperatures especially interior and east as a result of the westerly wind and less cloud cover. Max heat index values around 100F Sunday and Monday will get closer to 105F in some areas Tuesday through Thursday. AVIATION(06Z TAFS)... VFR continues through around 14-15Z when increasing cloud cover and developing showers could bring periods of MVFR/IFR cigs over the Atlantic terminals. APF will likely remain generally VFR through around 17Z. Robust easterly winds will continue over all of the terminals today in the 10-15kt range. MARINE... High pressure north of the area will keep moderate to breezy at times easterly winds, with at least exercise caution criteria over the local waters today. By tonight, the influence of tropical storm Ida is expected to reach the Gulf marine zones and bring SCA conditions through Saturday morning. Scattered showers and thunderstorms will be possible across the waters each day. BEACHES... There is a moderate rip current risk along the east coast beaches of South Florida due to breezy easterly winds. An elevated rip current risk will remain across the region into early next week. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 90 80 91 / 20 50 20 60 West Kendall 79 91 78 92 / 30 60 20 60 Opa-Locka 80 91 79 92 / 20 50 20 60 Homestead 79 89 78 90 / 30 50 20 50 Fort Lauderdale 81 89 80 89 / 20 50 20 60 N Ft Lauderdale 81 89 80 89 / 20 50 20 60 Pembroke Pines 79 90 79 90 / 20 50 20 60 West Palm Beach 79 90 78 90 / 30 60 20 60 Boca Raton 80 89 79 89 / 20 50 20 60 Naples 78 91 77 91 / 30 70 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Saturday and Marine...AR Saturday Night through Thursday...Molleda Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 27, 3:20 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 320 AM EDT Fri Aug 27 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 271930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 320 AM EDT Fri Aug 27 2021 ...Moderate Risk of Rip Currents East Coast Beaches... ...Scattered Storms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a Moderate Risk of Rip Currents along the Atlantic beaches of South Florida. Thunderstorms: scattered thunderstorms possible today, with highest chances over interior and west coast locations. Locally gusty winds, frequent lightning, and heavy rainfall possible with any thunderstorms. Wind: Locally gusty winds will be possible with the stronger showers and thunderstorms, including the Atlantic waters. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the Atlantic and Biscayne waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The threat for thunderstorm impacts will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall possible. Tropical Storm Ida is forecast to move northward into the Gulf of Mexico passing to the west of South Florida. A more easterly path than the forecast could increase the threat of excessive rainfall along coastal Southwest Florida this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 27, 6:03 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
603 AM EDT Fri Aug 27 2021
FLZ067-068-168-271030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
603 AM EDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of east central Palm
Beach County through 630 AM EDT...
At 603 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ocean Ridge, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach
International Airport, Village Of Golf, Golden Lakes, Gun Club
Estates and Schall Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2669 7991 2642 8000 2650 8035 2676 8025
TIME...MOT...LOC 1003Z 109DEG 17KT 2655 8006
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:56 AM EDT | Special Marine Warning | MFL | 34 min | |
| Aug 27, 6:03 AM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Aug 27, 1:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 27, 3:15 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 35 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.